Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 147, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 1994, 4:19 AM CDT for Franklin County, Logan County, Sebastian County, Arkansas. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1994, 4:19 AM CDT (09:19 UTC)
- Expired
- Apr 29, 1994, 5:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Franklin County, AR, Logan County, AR, Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 290919 SVRFSM ARC047-083-131-291015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 419 AM CDT FRI APR 29 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL ARKANSAS ...FRANKLIN COUNTY...LOGAN COUNTY...SEBASTIAN COUNTY A LINE OF SEVRE THUNDERSTORMS WAS INDICATED BY RADAR BETWEEN HARTFORD AND BOONVILLE ARKANSAS. MOVEMENT WAS NORTHEAST AT 35 MPH. THE HEAVIEST STORMS WILL LIKELY MOVE INTO THE BOONEVILLE AREA DURING THE NEXT 15 TO 20 MINUTES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:22 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Apr 28, 9:22 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 920 PM CDT THU APR 28 1994 FINALLY A NICE QUIET EVENING WEATHERWISE ACROSS ERN OK BUT IT WILL BE SHORTLIVED. SFC COLD FRONT HAS NOW MOVED WELL SOUTHEAST OF OK AND WAS NEAR A LIT/GGG LINE AT 00Z. AVN MODEL LOOKED TO VERIFY BEST WITH SFC PRESSURE PATTERN AT 00Z BUT ALL MODELS WERE ABOUT 4 MB TOO LOW ON SFC PRESSURES ACROSS ERN OK/NE TX...NOT SURPRISING WITH THE SHALLOW COLD AIRMASS. 00Z 850 MB ANALYSIS SHOWS VERY JUICY 850 MB DEWPOINTS LURKING JUST SOUTH OF THE RED RIVER AND THIS MOISTURE IS POISED TO FLOOD BACK INTO ERN OK AS THE FLOW BACKS AHEAD OF THE NEXT STRONG SHORTWAVE WHICH WILL COME OUT OF THE SOUTHWEST U.S. INTO THE PLAINS FRIDAY AND FRIDAY NIGHT. VERY STRONG LOW LEVEL JET PROGGED TO SET UP OVER THE AREA AGAIN FRIDAY AND FRIDAY NIGHT CREATING AN IDEAL OVERRUNNING SETUP AGAIN. EXCESSIVE RAINS SEEM A CERTAINTY SOMEWHERE IN THE SRN PLAINS...NEXT QUESTION IS WHERE. TWO AREAS SEEM MOST LIKELY TO RECEIVE HEAVY RAINS. ONE IS ALONG THE 850 MB FRONT FCST TO LIE ACROSS EXTREME NRN OK AND THE OTHER IS FARTHER SOUTH NEAR THE SFC BOUNDARY. IF THE CAP IS WEAK ENOUGH TO ALLOW STRONG CONVECTION TO FIRE ALONG THE SFC FRONT IN TX/LA/AR...THEN RAINFALL AMOUNTS ALONG THE 850 MB FRONT IN ERN OK WILL NOT BE AS GREAT SINCE THE MORE SRN STORMS WILL ROB MUCH OF THE MOISTURE. WE WILL HAVE TO WAIT AND SEE. FLASH FLOOD WATCHES WILL ALMOST CERTAINLY BE NEEDED FOR PARTS OF ERN OK BY LATER FRIDAY AND FRIDAY NIGHT REGARDLESS. DEFINITELY FAVOR THE SRN TRACK OF THE SFC LOW SHOWN BY THE AVN OVER THE OTHER MODELS BUT DO NOT THINK SFC FRONT WILL BE AS FAR NORTH FRIDAY EVENING AS THE AVN SHOWS. THERE IS A CHANCE THAT THE SFC FRONT WILL MOVE NORTH INTO THE HIGHER TERRAIN OF MCCURTAIN AND LEFLORE COUNTIES FRIDAY NIGHT AS THE SFC LOW TRACKS NORTHEAST BEFORE IT MOVES BACK SOUTH AGAIN EARLY SATURDAY. WILL LEAVE POPS IN THE FCST AREAWIDE TONIGHT BUT THE BEST CHANCE WILL BE IN SE OK AND POINTS SOUTH AND SOUTHWEST. WILL UP POPS IN THE NRN ZONES NEAR THE 850 MB FRONT FRIDAY AND ESPECIALLY FRIDAY NIGHT. WILL LOWER MIN TEMPS TONIGHT AS MANY AREAS ARE NEAR THE FCST MINS ATTM AND WILL ALSO LOWER MAX TEMPS BFRIDAY...ESPECIALLY IN MCCURTAIN COUNTY. .TUL...NONE. PLATE
In the hours before
Special weather statement, Apr 29, 2:11 AM CDT, 2 hours 8 minutes before
OKC061-077-079-121-290815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 AM CDT FRI APR 29 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF SOUTHEAST OKLAHOMA... AT 210 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED INCREASING THUNDERSTORM ACTIVITY IN SOUTHEAST OKLAHOMA. THE STRONGEST STORM AT 210 AM WAS ABOUT 7 MILES SOUTH OF MCALESTER...NEAR SAVANNA. THIS STORM WILL PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH AS IT MOVES SOUTH OF THE MCALESTER AREA. OTHER STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTH CENTRAL OKLAHOMA BETWEEN ADA AND DURANT. ALL OF THE STORMS WERE MOVING NORTHEAST AT 40 MPH. STAY TUNED TO NOAA WEATHER RADIO OR PUBLIC RADIO OR TV FOR LATER STATEMENTS OR WARNINGS.
Special weather statement, Apr 29, 3:32 AM CDT, 47 minutes before
OKZ065-066-070-071-073-074-290930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 AM CDT FRI APR 29 1994 ...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY EXPIRED AT 330 AM... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST OKLAHOMA UNTIL 8 AM... AT 331 AM WEATHER RADAR SHOWED THE THUNDERSTORM THAT PRODUCED LARGE HAIL IN PITTSBURG COUNTY HAD WEAKENED BELOW SEVERE LIMITS AND HAD MOVED INTO WESTERN HASKELL AND SOUTHERN MUSKOGEE COUNTIES. OTHER STRONG STORMS WERLOCATED IN WESTERN MCINTOSH AND SOUTHERN OKMULGEE COUNTIES...AND ALSO APPROACHING PITTSBURG COUNTY FROM THE SOUTH. MOVEMENT WAS TO THE NORTHE T30 MILES AN HOUR. PERSONS IN AND< NEAR THE WATCH AREA SHOULD REMAIN ALERT FOR THE APPROACH OF THUNDERSTORMS THIS MORNING...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:32 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.